MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; SUCTION IRRIGATOR

INTUITIVE SURGICAL, INC ENDOWRIST; SUCTION IRRIGATOR
Model Number 480299-06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during da vinci-assisted surgical procedure, the suction tip was bent and could not be removed from the cannula.Or staff pulled out the instrument and cannula together, and the instrument was broken using the foot to separate it from the cannula.The procedure was completed with no reported injury.Intuitive followed up with the initial reporter and obtained the following additional information: the incident involved a breakage of the instrument shaft near the wrist while separating from the cannula.The broken part was completely detached from the rest of the instrument.However, no fragment fell into the patient because the entire instrument and cannula were removed from the patient before separation.There was no collision with other instruments or hard materials during the procedure, and no photographic images or video recordings are available for review by intuitive surgical, inc.(isi).
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.Failure analysis investigations did replicate and confirm the customer complaint "the suction tip was bent and could not be remove from the cannula.Or staff pulled out the instrument and cannula together, and the instrument was broken using the foot to separate it from the cannula".The instrument was returned by the customer in a severely damaged condition.Due to the damage, the failure analysis team is unable to perform test related to the customer's complaint.A section beyond the proximal end was fractured and a piece (approximately 7.66 mm x 4.98 mm) was not returned.The main tube was fractured without material missing.The cable was fully severed, with no signs of discoloration or corrosion.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument grip tips during handling, insertion, usage (overloading), or removal.This issue can be resolved by using an alternate instrument to complete the procedure.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
SUCTION IRRIGATOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24478465
Report Number2955842-2026-14656
Device Sequence Number13317268
Product Code NAY
UDI-Device Identifier10886874114817
UDI-Public(01)10886874114817(10)K10250605
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K162973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480299-06
Device Catalogue Number480299
Device Lot NumberK10250605
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale